Advertisement

Jump to content


Photo

Hypo On Ptu


  • Please log in to reply
6 replies to this topic

#1 Jenna

Jenna

    Prolific Member

  • Members
  • PipPipPip
  • 31 posts

Posted 25 February 2011 - 09:34 PM

Advertisement
I started on PTU 6 weeks ago when I was pretty hyper. I had labs done on Monday (5 and a half weeks after starting PTU), and now I am hypo. There was an issue between the lab and the doctor's office, so they just got the labs back today. Here are my recent labs:

1/11/11 Started taking PTU 100mg 2x daily a few days later
TSH <0.01 (.3-3.0)
FT4 2.6 (.8-1.8)
FT3 9.1 (1.5-3.5)

2/21/11 Still taking PTU 100mg 2x daily
TSH <0.01 (.3-3.0)
FT4 0.5 (.8-1.8)
FT3 2.1 (1.5-3.5)


My endo called and told me to reduce my dose to 50mg 2x daily today. I have been feeling really hypo. At first I thought that I was adjusting to not being hyper anymore, but today I was crying for no reason on a few different occasions, so then I thought I really must be hypo.

Since I had the labs done, I have taken 4 more days of the higher dose, so I am sure I am even more hypo than I was when I labbed. Anyway, I am wondering if I should skip PTU all together for a few days so that my levels have a chance to bounce back (I know I have heard a few people here mention doing that), or should I just go down to the lower dose and hope they bounce back just because I am on a lower dose?

2-3 weeks ago, I was feeling pretty good. I'd really like to get back to that. In the future I am going to try to do labs every 4 weeks, but what should I do right now?

Thanks!
Jenna

Thanks for any advice!


Advertisement

#2 Marti

Marti

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 158 posts

Posted 26 February 2011 - 09:23 AM

Jenna,

I feel for you. I have been in your situation. (I as overmedicated after 2.5 weeks on 30mg Tap - the equivalent of 300mg PTU.) I felt like you...very weepy - and so many more horrible symptoms.

Yes, I think it is very likely that you are hypo and that is what is making you feel so horrible. I would call your endo and tell him/her how you are feeling now. You could "forget" to take a dose and see how you feel - but don't tell anyone that I told you to do that! You can even split a PTU pill in half and take half. But I strongly recommend talking to your doctor. If at all possible you do not want to self medicate.

I am sorry you are feeling so poorly.

#3 _DonnaFrances

_DonnaFrances

    Regular Member

  • Members
  • PipPip
  • 17 posts

Posted 20 March 2011 - 09:37 PM

Is there an update, Jenna?

#4 Jenna

Jenna

    Prolific Member

  • Members
  • PipPipPip
  • 31 posts

Posted 22 March 2011 - 12:45 PM

I did end up "forgetting" to take my PTU for a couple of days, just because I couldn't justify taking an anti-thyroid drug while I was hypothyroid. Now I have settled into my lower dose, and I'm officially within normal ranges for everything but TSH!!! My last labs were as follows:

TSH .002 (.3-3)
FT4 1.1 (.8-1.8)
FT3 2.3 (1.5-3.5)

I have only been on this dose a few weeks, so endo is giving me a few more weeks to settle in before potentially changing the dose.

I feel so much better being euthyroid. I am enjoying that for now.

Jenna

#5 cd3764

cd3764

    Community Manager

  • Community Managers
  • PipPipPipPip
  • 1,781 posts
  • Country:United States

Posted 22 March 2011 - 04:39 PM

Some people on here had to adjust their dose after 3 wks. on a new dose.

Not sure what you meant by a "few weeks" but, if you were on the lower dose for 3 wks. (or more), your most recent labs indicate the need for a dose reduction.

Also not sure what your current dose is but, the most common maintenance doses for PTU are 25mg - 100mg with the dose decreasing as we move forward.

The rule-of-thumb is to take the lowest possible dose to keep the FreeT4 level at mid-range, if not towards the high end of the range.....and the FreeT3 at
mid-range (if not higher).

I know you didn't ask for input but, I just hate to see people overmedicated and am not sure if that's happening to you.

#6 Marti

Marti

    Very Prolific Member

  • Members
  • PipPipPipPip
  • 158 posts

Posted 23 March 2011 - 08:44 AM

I agree with Carol - Be careful not to wait too long before you ask (demand if you have to) more labs. That dose made you hypo once. It would be surprised if it does not make you hypo again. Listen to your symptoms - try to recognize any hypo symptoms before they get as bad as they did when you first posted.

Glad you are feeling better.

#7 _DonnaFrances

_DonnaFrances

    Regular Member

  • Members
  • PipPip
  • 17 posts

Posted 23 March 2011 - 08:48 AM

Hey Jenna, thanks for the update and better news.

I strongly echo what Carol and Marti have said.





LivingWithGravesDisease.com is for educational purposes only and should not be used as a substitute for consultation with your health care provider.

The documents in this website are the sole property of LivingWithGravesDisease.com. They may not be redistributed or sold for profit in ANY WAY without consent of LivingWithGravesDisease.com. Permission is granted for the copying of these documents ONLY for one's own personal use or redistribution to others on a strictly informational and NON-profit basis, provided that: A.) these documents are not edited or modified in any way, B.) LivingWithGravesDisease.com is not held responsible or liable for its content and C.) this notice and the disclaimer below remain attached in their entirety.

© Copyright 2000-2014 All rights reserved.

About Us | Contact Us | Advertise With Us | Disclaimer | Terms of Service